Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Using Mintop 10% solution for hair fall. Getting sound sleep and dry mouth. Is this due to high BP or medicine?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hello, I am using Mintop 10% solution for my hairfall since almost 2 years but very inconsistently. However I am afraid of it's side effects since this solution is advised to be taken for lifetime. Also I have been experiencing uneasiness(not so sure of the time since when it is started), but it is normally after my lunch or later in day I feel my body getting warm and need a sound sleep. After having slept for around 1-2 hours I feel better but my mouth gets dry. Is it due to high/low blood pressure? If yes, is it due to Mintop 10%?
Posted Wed, 29 Aug 2012 in Hair Loss
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there,

Thanks for the query.

I hope to allay your fears and answer your queries effectively. At the outset, the 'type' of hair loss you complain of is unclear as there are different types that merit different approaches. Having said that, your doubt is regards use of Mintop, so I shall restrict myself to this query.

Mintop has minoxidil as its ingredient and has been used for over 2 decades now. It does have its side effects vis-a-vis imbalances in blood pressure. But this is not a grave issue unless one has a problem with blood pressure problems prior to starting treatment.

A simple solution would be to stop using mintop for 2 weeks (not an issue I take it considering you admit to using it inconsistently) & keeping a twice daily (or more if possible) check on your pressure.

Anxiety regarding this particular side effect very often causes more fluctuation in blood pressure. So relax, do this 'objective' assessment and things will be crystal clear.

Alternatively, you may want to use a 2% solution of minoxidil. The reason I say this is "there are numerous studies comparing 2%, 5% and 10% minoxidil concentrations and there have been negligible to no differences in clinical outcomes vis-a-vis strength of medication. Discuss with your doctor about it.

Hope this answers your query. If you have further enquiries, feel free to write to me.

Cheers & Good Luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor